Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 56, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 11, 2000, 10:35 AM CDT for Collin County, Dallas County, Ellis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 11, 2000, 10:35 AM CDT (15:35 UTC)
- Expired
- Jun 11, 2000, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Collin County, TX, Dallas County, TX, Ellis County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 111538
FFWFWD
TXC085-113-139-111830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 AM CDT SUN JUN 11 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS
DALLAS COUNTY IN NORTH CENTRAL TEXAS
ELLIS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 130 PM CDT
* AT 1035 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN CONTINUED IN A BAND FROM SOUTH OF ENNIS...TO DALLAS...TO PLANO.
THESE SHOWERS AND ISOLATED THUNDERSTORMS WERE MOVING TO THE
NORTH-NORTHEAST AT 15 TO 20 MPH...AND WERE PRODUCING RAINFALL RATES
BETWEEN ONE AND TWO INCHES PER HOUR. VIRTUALLY ALL OF THIS RAIN WILL
RESULT IN EXCESSIVE RUNOFF...FLOODING LOW-LYING AND FLOOD PRONE AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO< CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3332 9635 3298 9653 3280 9654 3225 9655
3223 9697 3292 9684 3333 9675What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:00 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 11, 6:00 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 600 AM CDT SUN JUN 11 2000 AVIATION DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS BETWEEN DALLAS AND COLLEGE STATION WILL CONTINUE TO MOVE NORTH NORTHEAST THIS MORNING. THIS ACTIVITY IS EXPECTED TO REMAIN JUST EAST OF WACO AND FORT WORTH... BUT MAY AFFECT DALLAS. WILL HAVE TO PUT A TEMPO SHRA IN THE DAL TAF THIS MORNING AND WILL JUST VCSH IN WACO AND DFW. EXPECT WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY LATE THIS MORNING...INTO THE AFTERNOON. WILL KEEP MVFR CEILINGS...OUTSIDE OF PRECIPITATION THROUGH MOST OF THE FORECAST. CEILINGS IN THE METROPLEX WERE VFR AT 11Z BUT EXPECT TO SEE THEM FALL TO MVFR DURING THE NEXT COUPLE OF HOURS. #58 300 AM CDT SUN JUN 11 2000 PUBLIC FORECAST DISCUSSION NOT A WHOLE LOT HAS CHANGED IN THE PAST 24 HOURS AS RIDGING HAS BEEN SLOWER TO DEVELOP THEN INDICATED BY THE MODELS. THUS WITH TROPICAL MOISTURE REMAINING IN PLACE AND SHORTWAVES ROTATING IN...WE WILL CONTINUE TO SEE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS MOST OF OUR CWA TODAY. PRECIPITABLE WATER REMAINS VERY HIGH...AROUND 2 INCHES...AND WITH 88D ESTIMATES OF 2 TO 3 INCHES IN MANY AREAS OF OUR CWA...WILL AGAIN NEED TO ISSUE A FLASH FLOOD WATCH TODAY. MODELS CONTINUE TO HAVE SOME DIFFICULTY IN PRECIP AMOUNTS BUT ETA AND AVN DID A BETTER JOB PLACING THE HEAVIEST STUFF YESTERDAY SO WILL FOLLOW THOSE MORE CLOSELY AND EXPECT BRUNT OF RAIN AND STORMS TO BE OVER ALL BUT NW ZONES TODAY. THIS SHOULD SHIFT WEST TONIGHT AS RIDGING AND SOME DRYING OF THE AIRMASS TAKES PLACE. STILL...DO NOT HAVE A LOT OF CONFIDENCE IN THE TIMING OF THIS AS RIDGING HAS BEEN SLOW TO DEVELOP THUS FAR. WILL TAPER OFF POPS TONIGHT AND TOMORROW BUT WOULD NOT BE SURPRISED TO SEE NEW MODEL RUN SHOW MONDAY WITH A NEAR REPEAT PERFORMANCE. WILL STICK PRETTY CLOSE TO MOS FOR POPS AND TEMPS. THANK;S SJT FOR COORD. #80 DFW 87/74/89/74 7431 ACT 88/73/90/73 8431 .FTW...FLASH FLOOD WATCH TODAY FOR AREAS SOUTH AND EAST OF A LINE FROM BOWIE...TO STEPHENVILLE...TO COMANCHE.
In the hours before
Special weather statement, Jun 11, 5:00 AM CDT, 5 hours 35 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-112045- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT SUN JUN 11 2000 SEVERE THUNDERSTORMS ARE NOT EXPECTED ACROSS NORTH TEXAS TODAY OR TONIGHT. HOWEVER...HAZARDOUS WEATHER IN THE FORM OF HEAVY RAIN AND FLASH FLOODING IS POSSIBLE OVER MUCH OF NORTH TEXAS. A MOIST...TROPICAL AIRMASS WILL REMAIN ACROSS NORTH TEXAS THROUGH MONDAY. THIS ALONG WITH A SERIES OF WEAK UPPER LEVEL DISTURBANCES... WILL BE CONDUCIVE FOR THE PRODUCTION OF LOCALLY HEAVY RAIN. THE GROUND ACROSS PARTS OF THE WATCH AREA IS SATURATED...OR NEARLY SATURATED...FROM RAINFALL DURING THE PAST NINE DAYS. THUS A FLASH FLOOD WATCH IS IN EFFECT TODAY ALONG AND SOUTHEAST OF A BOWIE...TO GRANBURY...TO COMANCHE LINE. RAINFALL TOTALS TODAY WILL AVERAGE AROUND 1/2 INCH...BUT THERE WILL BE SOME LOCALLY HEAVY TOTALS OF 2 TO 4 INCHES. THIS HEAVY RAIN COULD RESULT IN FLASH FLOODING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS FLASH FLOOD THREAT. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:10 AM CDT | Flash Flood Warning | FWD | Limestone, Navarro | 4 hr |
| Jun 11, 1:21 PM CDT | Flash Flood Warning | FWD | Collin, Dallas | 3 hr |
| Jun 11, 3:06 PM CDT | Flash Flood Warning | FWD | Denton, Parker, Tarrant, Wise | 3 hr |
| Jun 11, 6:25 PM CDT | Flash Flood Warning | FWD | Hood, Somervell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.